Alert archive / Colorado / Winter Storm Watches in 2008

Winter Storm Watch 13, NWS Pueblo, CO

March 29, 2008Chaffee County, Lake County, Saguache County, Colorado

NWS Pueblo, CO issued this winter storm watch at Mar 29, 2008, 2:48 PM MDT for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Mar 30, 2008, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 2:48 PM MDT (20:48 UTC)
In effect from
Mar 30, 2008, 6:00 PM MDT
Expired
Mar 30, 2008, 4:09 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Lake County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 292048
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT SAT MAR 29 2008

...HEAVY SNOW EXPECTED OVER THE NORTH CENTRAL MOUNTAINS SUNDAY
NIGHT INTO MONDAY...

.A STRONG JET STREAM MOVING INTO THE GREAT BASIN ON SUNDAY WILL
BRING A SHOT OF COLD AIR AND A ROUND OF MODERATE TO HEAVY SNOWFALL
TO THE SAWATCH AND MOSQUITO RANGES LATE SUNDAY INTO MONDAY. A
PERIOD OF VERY HEAVY SNOW WILL BE POSSIBLE LATE SUNDAY NIGHT.
PERSISTENT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY.


COZ058-060-300300-
/O.NEW.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
248 PM MDT SAT MAR 29 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON. 

STEADY SNOW IS EXPECTED TO BEGIN SUNDAY EVENING AND MAY BECOME
HEAVY AT TIMES LATE SUNDAY NIGHT. EXACT SNOWFALL AMOUNTS ARE
STILL A BIT UNCERTAIN...BUT A FOOT OR MORE OF SNOW WILL BE 
POSSIBLE BY MONDAY AFTERNOON AT THE HIGHEST ELEVATIONS. TRAVEL IN
THE HIGH COUNTRY IS EXPECTED TO BECOME QUITE HAZARDOUS BY EARLY
MONDAY.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
ROSE
3 follow-up statements
000 
WWUS45 KPUB 300245
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
845 PM MDT SAT MAR 29 2008

...HEAVY SNOW EXPECTED OVER THE NORTH CENTRAL MOUNTAINS SUNDAY
NIGHT INTO MONDAY...

.A STRONG JET STREAM MOVING INTO THE GREAT BASIN ON SUNDAY WILL
BRING A SHOT OF COLD AIR AND A ROUND OF MODERATE TO HEAVY
SNOWFALL TO THE SAWATCH AND MOSQUITO RANGES LATE SUNDAY INTO
MONDAY. A PERIOD OF VERY HEAVY SNOW WILL BE POSSIBLE LATE SUNDAY
NIGHT. PERSISTENT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON
MONDAY.

COZ058-060-300845-
/O.CON.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
845 PM MDT SAT MAR 29 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON. 

STEADY SNOW IS EXPECTED TO BEGIN SUNDAY EVENING AND MAY BECOME
HEAVY AT TIMES LATE SUNDAY NIGHT. EXACT SNOWFALL AMOUNTS ARE
STILL A BIT UNCERTAIN...BUT A FOOT OR MORE OF SNOW WILL BE
POSSIBLE BY MONDAY AFTERNOON AT THE HIGHEST ELEVATIONS. TRAVEL IN
THE HIGH COUNTRY IS EXPECTED TO BECOME QUITE HAZARDOUS BY EARLY
MONDAY.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
000 
WWUS45 KPUB 300616
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1216 AM MDT SUN MAR 30 2008

...HEAVY SNOW EXPECTED OVER THE NORTH CENTRAL MOUNTAINS SUNDAY
NIGHT INTO MONDAY...

.A STRONG JET STREAM MOVING INTO THE GREAT BASIN ON SUNDAY WILL
BRING A SHOT OF COLD AIR AND A ROUND OF MODERATE TO HEAVY
SNOWFALL TO THE SAWATCH AND MOSQUITO RANGES LATE SUNDAY INTO
MONDAY. A PERIOD OF VERY HEAVY SNOW WILL BE POSSIBLE LATE SUNDAY
NIGHT. PERSISTENT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON
MONDAY.

COZ058-060-301230-
/O.CON.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
1216 AM MDT SUN MAR 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON. 

STEADY SNOW IS EXPECTED TO BEGIN SUNDAY EVENING AND MAY BECOME
HEAVY AT TIMES LATE SUNDAY NIGHT. EXACT SNOWFALL AMOUNTS ARE
STILL A BIT UNCERTAIN...BUT A FOOT OR MORE OF SNOW WILL BE
POSSIBLE BY MONDAY AFTERNOON AT THE HIGHEST ELEVATIONS. TRAVEL IN
THE HIGH COUNTRY IS EXPECTED TO BECOME QUITE HAZARDOUS BY EARLY
MONDAY.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
000 
WWUS45 KPUB 301009
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MDT SUN MAR 30 2008

...MORE SNOWFALL ACROSS THE CONTINENTAL DIVIDE TONIGHT THROUGH
MONDAY...

.A RELATIVELY STRONG AND MOIST JET STREAM WILL CONTINUE ACROSS THE
GREAT BASIN INTO THE CENTRAL ROCKY MOUNTAINS TONIGHT THROUGH
MONDAY. SEVERAL PERIODS OF MODERATE TO HEAVY SNOW WILL BE LIKELY
ACROSS MUCH OF THE CONTINENTAL DIVIDE...ESPECIALLY THE SAWATCH AND
MOSQUITO MOUNTAIN RANGES HIGHER TERRAIN.

COZ058-060-301700-
/O.UPG.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/
/O.NEW.KPUB.WS.W.0012.080331T0000Z-080401T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
409 AM MDT SUN MAR 30 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH AND WESTERN
MOSQUITO MOUNTAIN RANGES IN LAKE COUNTY ABOVE 11000 FEET. THIS
INCLUDES...BUT NOT LIMITED TO...MONARCH PASS...MOSQUITO
PASS...AND CLIMAX.

LOOK FOR PERIODS OF SNOW TO DEVELOP ACROSS THE CENTRAL MOUNTAIN
THIS EVENING...AND CONTINUE THROUGH MONDAY. THE SNOW MAY BE HEAVY
AT TIMES ALONG WITH BLOWING AND DRIFTING SNOW. TOTAL SNOW
ACCUMULATIONS OF 8 TO 16 INCHES BY MONDAY AFTERNOON.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-068-301700-
/O.NEW.KPUB.SB.Y.0017.080331T0000Z-080401T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
409 AM MDT SUN MAR 30 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM MDT MONDAY. 

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA AND EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES...BUT NOT LIMITED
TO...NORTH PASS...CUMBRES PASS...AND WOLF CREE PASS. 

LOOK FOR PERIODS OF SNOW TO DEVELOP ACROSS THE LA GARITA AND SAN
JUAN MOUNTAINS...MAINLY ABOVE 9000 FEET THIS EVENING THROUGH
MONDAY. THE SNOW WILL BE HEAVY AT TIMES ALONG WITH BLOWING AND
DRIFTING SNOW. THE HEAVIEST SNOW IS FORECAST TO BE AT AND ABOVE
10000 FEET WITH TOTAL SNOW ACCUMULATIONS OF 3 TO 9 INCHES BY
MONDAY AFTERNOON. 

VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND
BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

METZE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 29, 6:15 AM MDT, 8 hours 33 minutes earlier.

Area forecast discussion, Mar 29, 6:15 AM MDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT SAT MAR 29 2008

.SHORT TERM...
(TODAY AND TONIGHT)

...MAIN CONCERN TODAY IS FIRE WEATHER DANGER ON THE PLAINS...

YET ANOTHER ROUND OF HIGH FIRE DANGER ON THE PLAINS TODAY.  IT MAY
BE A MARGINAL EVENT METEOROLOGICALLY...BUT GIVEN THE ABUNDANT
LIGHT...DRY...DEAD FUELS ON THE PLAINS...IT DOESNT TAKE MUCH TO GET
SOMETHING GOING.  RECENT DAYS GRASS FIRES ACROSS EL PASO COUNTY WITH
HIGHER HUMIDITIES THAN THOSE EXPECTED TODAY ARE EVIDENCE OF THIS.
FOR TODAY...I EXPECT MINIMUM RELATIVE HUMIDITIES TO RANGE FROM 12 TO
20 PERCENT ACROSS THE PLAINS...IN COMBINATION WITH PEAK WIND GUSTS
OF 25 TO 30 MPH.  THESE PARAMETERS IN COMBINATION WITH DRY FUELS
WILL RESULT IN RED FLAG CONDITIONS DURING THE AFTERNOON AND EARLY
EVENING HOURS ACROSS MOST OF THE SOUTHEAST PLAINS.  CAUTION NEEDS TO
BE EXERCISED WITH ANYTHING THAT CAN PRODUCE A SPARK.

OTHER WEATHER CONCERNS INCLUDE SNOWFALL IN THE MOUNTAINS.  SNOW HAS
BEEN FLYING ALONG THE CONTINENTAL DIVIDE THIS MORNING...AND BASED ON
RADAR IMAGERY...OVER THE SANGRE DE CRISTOS AT TIMES.  THE WEB CAM AT
MONARCH SKI AREA INDICATES MAYBE AN INCH OR TWO OF FRESH SNOW ON THE
PICNIC TABLES.  SNOW SHOWERS SHOULD CONTINUE ALONG THE CONTINENTAL
DIVIDE TODAY...ESPECIALLY OVER THE CENTRAL MOUNTAINS.  TONIGHT...AN
UPPER LEVEL DISTURBANCE WILL CLIP NORTHWESTERN COLORADO...CAUSING
SNOWFALL INTENSITIES TO INCREASE OVER THE CENTRAL MOUNTAINS.  IN
FACT...ELEVATIONS ABOVE 11000 FEET ACROSS LAKE AND CHAFFEE COUNTIES
COULD SEE 3 TO 6 INCHES OF NEW SNOW BY SUNDAY MORNING.

OTHERWISE...BREEZY...MILD AND GENERALLY DRY CONDITIONS ACROSS THE
LOWER ELEVATIONS TODAY UNDER PARTLY TO MOSTLY SUNNY SKIES.
TEMPERATURES SHOULD BE WELL ABOVE AVERAGE FOR THIS TIME OF YEAR.
FOR TONIGHT...BREEZY AND MILD CONDITIONS TO START...WITH A COLD
FRONT CROSSING THE PALMER DIVIDE AFTER MIDNIGHT...AND NEARLY THROUGH
ALL OF SOUTHEAST COLORADO BY MORNING.  GENERALLY...THE FRONT LOOKS
DRY...BUT THERE COULD BE SOME LOW CLOUDS AND ISOLATED SHOWERS BY
MORNING...MAINLY ALONG THE PALMER DIVIDE. WALROD

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

CLOSED UPPER LOW MOVING ACROSS NORTHEASTERN NORTH DAKOTA SATURDAY
NIGHT IS EXPECTED TO SEND A NORTHERLY SURGE ACROSS EASTERN SECTIONS
OF CWFA BY SUNRISE SUNDAY. IN ADDITION...INCREASINGLY MOIST
WESTERLY TO SOUTHWESTERLY FLOW WILL BE NOTED OVER THE CENTRAL AND
WESTERN MOUNTAINS...ESPECIALLY FROM LATER SUNDAY INTO MONDAY.

STILL PROJECT THAT THE HIGHEST POTENTIAL FOR ACCUMULATING SNOW FOR
THE CENTRAL AND WESTERN MOUNTAINS WILL RUN FROM LATE SUNDAY INTO
MONDAY MORNING AND HAVE PAINTED SEVERAL INCHES OF SNOW OVER
PORTIONS OF ZONES 58/59/60/61 AND 68 THIS TIME-FRAME. FOR NOW...IT
APPEARS THAT WINTER WEATHER HIGHLIGHTS IN THE FORM OF A SNOW AND
BLOWING SNOW ADVISORY MAY BE WARRANTED OVER THE CENTRAL AND
WESTERN MOUNTAINS...ESPECIALLY DURING SUNDAY NIGHT...WFO PUEBLO
WILL CONTINUE TO MONITOR.

IN WAKE OF FRONT OVER EASTERN SECTIONS OF THE CWFA FROM SUNDAY
INTO MONDAY...EXPECT BELOW CLIMATOLOGY LATE MARCH MAXIMUM
TEMPERATURES MOST AREAS AS WELL AS GENERALLY LOW GRADE POPS.
ANOTHER NORTHERLY SURGE SHOULD BE NOTED ACROSS EASTERN SECTIONS BY
MONDAY EVENING...HELPING TO KEEP TUESDAYS MAXIMUM TEMPERATURES
BELOW CLIMATOLOGICAL AVERAGES.  IN ADDITION...GUSTY
WINDS...ESPECIALLY OVER FAVORED HIGHER TERRAIN AREAS ANTICIPATED
AT TIMES FROM SUNDAY NIGHT INTO MONDAY NIGHT.

FROM LATER TUESDAY INTO WEDNESDAY...EXPECT THAT GENERALLY DRY
ZONAL TO SOUTHWEST FLOW ALOFT RETURNS TO THE CWFA ALLOWING
REBOUNDING TEMPERATURES AS WELL AS GENERALLY NIL POPS ON
WEDNESDAY.

THIS WARM-UP PROMISES TO BE SHORT-LIVED AS NEXT UPPER DISTURBANCE(S)
ROTATE ACROSS CWFA BY LATE WEEK BRINGING INCREASING PRECIPITATION
CHANCES AS WELL AS A RETURN TO BELOW CLIMATOLOGICAL MAXIMUM
TEMPERATURES.

&&

.AVIATION...

MAIN AVIATION CONCERN TODAY WOULD BE THE WIND.  ALL 3
TAF SITES WILL SEE GUST POTENTIAL TO AROUND 30 MPH WHEN FULL SCALE
MIXING GETS UNDERWAY DURING THE AFTERNOON HOURS. THERE IS A CHANCE
THAT KCOS COULD DEVELOP A LOW LEVEL ROTOR CIRCULATION TODAY...WITH
WESTERLY WINDS ALOFT AND EASTERLIES AT THE SURFACE.  THIS COULD
CREATE A LLWS SITUATION.  HOWEVER...CURRENT GUIDANCE INDICATES THAT
THE ATMOSPHERE WILL BE WELL MIXED AT KCOS TODAY...WITH SOUTHWEST
WINDS REACHING ALL THE WAY TO SURFACE.  SO...WILL HOLD OFF ON
FORECAST OF LLWS UNTIL WE KNOW SOMETHING DIFFERENT. WALROD

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ226>237.

&&
Hazardous weather outlook, Mar 29, 7:11 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
711 AM MDT SAT MAR 29 2008

COZ058>089-093>099-301315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
711 AM MDT SAT MAR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE MAIN WEATHER CONCERN TODAY IS THE HIGH FIRE DANGER. A
COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEAST
COLORADO PLAINS THIS AFTERNOON AND EVENING.  A HIGH LEVEL OF
CAUTION SHOULD BE EXERCISED TO AVOID FIRE STARTS.

THE OTHER WEATHER CONCERN TODAY IS SNOWFALL IN THE MOUNTAINS.  SNOW
SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY AND TONIGHT.  NEW
SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE
MOUNTAINS OF LAKE AND CHAFFEE COUNTIES BY SUNDAY MORNING.

THE REMAINING MOUNTAIN AREAS OF SOUTHERN COLORADO COULD ALSO SEE
SOME NEW SNOW BY SUNDAY MORNING.  HOWEVER...ACCUMULATIONS ARE
GENERALLY EXPECTED TO BE LESS THAN 2 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL FAST MOVING WEATHER SYSTEMS ARE EXPECTED TO IMPACT
SOUTHERN COLORADO DURING THE PERIOD WITH ACCUMULATING SNOW
EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE
SAWATCH...LA GARITA AND SAN JUAN MOUNTAINS. AT THIS TIME IT
APPEARS THAT THE HIGHEST PROBABILITY OF SIGNIFICANT ACCUMULATING
SNOW OVER PORTIONS OF THE CENTRAL AND WESTERN MOUNTAINS SHOULD
OCCUR FROM LATE SUNDAY INTO MONDAY MORNING. TRAVEL CONDITIONS MAY
BECOME HAZARDOUS AT TIMES...ESPECIALLY OVER THE HIGH MOUNTAIN
PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TODAY AND TONIGHT ALONG THE CONTINENTAL DIVIDE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:35 AM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more14 hr

Nearby

Winter Storm Watches in Colorado, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.